Posted 5/25/2014 11:23 AM (GMT -6)
Around 2 weeks ago, my GI prescribed Rifaximin for the 6th time and said there are papers about the advantages of taking Rifaximin for Crohn's. I was suffering then from abdominal soreness, d and severe pain after a bm. I took it and noticed that both pain and d were put under control. However, as I'm always lucky, I got tenesmus, difficulty in having a bm; I used to take glycerin suppositories to be able to have a bm, thirst and muscle spasm.When I told my GI about the tenesmus issues, he replaced it w lacteol forte (lactobasillus). Since I stopped Rifaximin, d, abdominal pain and soreness are back. I'm thinking seriously of getting back to Rifaximin again. Is it ok to stop it evey couple of days to have a bm or would I be defeating the purpose of this med?
GERD, gastritis, ileitis, chronic proctitis, IBS and persistent mouth ulcers and fissures
Current meds: Pentasa sachets 4g, Entocort 9 mg, Nexium 40 x 2, Ensure, Calcium and magnesium supplements, Imuran 150mg, Baclofen 10 mg x3, Rifaximin, Famotidine 20 mg x3,Gaviscon 1 x 4
Pred 40 mg from Oct. 2010 till Jan.2012
Failed:Azathioprine (generic), Methotrexate